Alert archive / California / Wind Advisories in 2017
Wind Advisory 22, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Mar 4, 2017, 7:08 PM PST for Los Angeles County, California. It took effect at Mar 5, 2017, 3:00 AM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2017, 7:08 PM PST (03:08 UTC)
- In effect from
- Mar 5, 2017, 3:00 AM PST
- Expired
- Mar 6, 2017, 3:00 AM PST
- In force
- 24 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 3.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1949 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
271 WWUS76 KLOX 050308 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 708 PM PST Sat Mar 4 2017 ...Gusty southwest winds on Sunday across interior portions of Southwest California... .Southwest winds will be on the increase Sunday as a weak cold front moves through Southwest California. The strongest winds are expected to be focused across the mountains and foothills of the Antelope Vally. CAZ037-051-051200- /O.NEW.KLOX.WI.Y.0022.170305T1100Z-170305T2300Z/ San Luis Obispo County Interior Valleys- San Luis Obispo County Mountains- Including the cities of Paso Robles, Atascadero, and Black Mountain 708 PM PST Sat Mar 4 2017 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM PST SUNDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 3 AM to 3 PM PST Sunday. * WINDS...Southwest to west winds 15 to 30 mph with gusts between 35 and 45 mph. Strongest winds across higher terrain. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ054-059-051200- /O.NEW.KLOX.WI.Y.0022.170305T1600Z-170306T0200Z/ Los Angeles County Mountains excluding the Santa Monica Range- Antelope Valley- Including the cities of Acton, Mount Wilson, Sandberg, Lancaster, and Palmdale 708 PM PST Sat Mar 4 2017 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM PST SUNDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 8 AM to 6 PM PST Sunday. * WINDS...Southwest winds 20 to 30 mph with gusts to 45 mph. Isolated gusts to 55 mph near the foothills of the Antelope Valley. Strongest winds Sunday afternoon. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Visibilities may be locally reduced at times in blowing dust and sand. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ088-051200- /O.NEW.KLOX.WI.Y.0022.170305T1600Z-170306T0200Z/ Santa Clarita Valley- Including the cities of Santa Clarita, Newhall, and Valencia 708 PM PST Sat Mar 4 2017 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM PST SUNDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 8 AM to 6 PM PST Sunday. * WINDS...Southwest winds 15 to 25 mph with gusts to 35 mph. Strongest winds Sunday afternoon. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Gomberg
5 follow-up statements
803 WWUS76 KLOX 051151 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 351 AM PST Sun Mar 5 2017 CAZ037-051-052000- /O.CON.KLOX.WI.Y.0022.000000T0000Z-170305T2300Z/ San Luis Obispo County Interior Valleys- San Luis Obispo County Mountains- Including the cities of Paso Robles, Atascadero, and Black Mountain 351 AM PST Sun Mar 5 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS...Southwest to west winds 15 to 30 mph with gusts between 35 and 45 mph. Strongest winds across higher terrain. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ054-059-052000- /O.CON.KLOX.WI.Y.0022.170305T1600Z-170306T0200Z/ Los Angeles County Mountains excluding the Santa Monica Range- Antelope Valley- Including the cities of Acton, Mount Wilson, Sandberg, Lancaster, and Palmdale 351 AM PST Sun Mar 5 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST THIS EVENING... * WINDS...Southwest winds 20 to 30 mph with gusts to 45 mph. Isolated gusts to 55 mph near the western foothills of the Antelope Valley. Strongest winds in the afternoon. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Visibilities may be locally reduced at times in blowing dust and sand. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ088-052000- /O.CON.KLOX.WI.Y.0022.170305T1600Z-170306T0200Z/ Santa Clarita Valley- Including the cities of Santa Clarita, Newhall, and Valencia 351 AM PST Sun Mar 5 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST THIS EVENING... * WINDS...Southwest winds 15 to 25 mph with gusts to 35 mph. Strongest winds in the afternoon. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ ASR
765 WWUS76 KLOX 052003 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1203 PM PST Sun Mar 5 2017 CAZ037-051-052300- /O.CON.KLOX.WI.Y.0022.000000T0000Z-170305T2300Z/ San Luis Obispo County Interior Valleys- San Luis Obispo County Mountains- Including the cities of Paso Robles, Atascadero, and Black Mountain 1203 PM PST Sun Mar 5 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS...Southwest to west winds 15 to 30 mph with gusts between 35 and 45 mph. Strongest winds across higher terrain. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ054-059-060200- /O.CON.KLOX.WI.Y.0022.000000T0000Z-170306T0200Z/ Los Angeles County Mountains excluding the Santa Monica Range- Antelope Valley- Including the cities of Acton, Mount Wilson, Sandberg, Lancaster, and Palmdale 1203 PM PST Sun Mar 5 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WINDS...Southwest winds 20 to 30 mph with gusts to 45 mph. Isolated gusts to 55 mph near the western foothills of the Antelope Valley. Strongest winds in the afternoon. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Visibilities may be locally reduced at times in blowing dust and sand. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ088-060200- /O.CON.KLOX.WI.Y.0022.000000T0000Z-170306T0200Z/ Santa Clarita Valley- Including the cities of Santa Clarita, Newhall, and Valencia 1203 PM PST Sun Mar 5 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WINDS...Southwest winds 15 to 25 mph with gusts to 35 mph. Strongest winds in the afternoon. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$
313 WWUS76 KLOX 060116 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 516 PM PST Sun Mar 5 2017 ...Gusty winds across portions of Southwest California through tonight... CAZ088-060230- /O.CAN.KLOX.WI.Y.0022.000000T0000Z-170306T0200Z/ Santa Clarita Valley- Including the cities of Santa Clarita, Newhall, and Valencia 516 PM PST Sun Mar 5 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Los Angeles/Oxnard has cancelled the Wind Advisory. $$ CAZ053-061100- /O.EXB.KLOX.WI.Y.0022.000000T0000Z-170306T1100Z/ Ventura County Mountains- Including the cities of Lockwood Valley and Mount Pinos 516 PM PST Sun Mar 5 2017 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PST MONDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until 3 AM PST Monday. * WINDS...Areas of northwest winds 20 to 30 mph with gusts to 45 mph...mainly near the Interstate 5 corridor. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ039-052-061100- /O.EXB.KLOX.WI.Y.0022.000000T0000Z-170306T1100Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 516 PM PST Sun Mar 5 2017 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PST MONDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until 3 AM PST Monday. * WINDS...areas of northwest to north winds 15 to 30 mph with gusts between 35 and 45 mph through tonight...strongest through and below passes and canyons. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. The gusty winds will likely impact portions of highways 101 and 154...especially through Gaviota and San Marcos passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ040-045-060500- /O.EXB.KLOX.WI.Y.0022.000000T0000Z-170306T0500Z/ Ventura County Coast-Ventura County Coastal Valleys- Including the cities of Ventura, Oxnard, Camarillo, Thousand Oaks, Simi Valley, Moorpark, and Newbury Park 516 PM PST Sun Mar 5 2017 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until 9 PM PST this evening. * WINDS...West to northwest winds 15 to 25 mph with gusts to 35 mph through this evening. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ054-059-061100- /O.EXT.KLOX.WI.Y.0022.000000T0000Z-170306T1100Z/ Los Angeles County Mountains excluding the Santa Monica Range- Antelope Valley- Including the cities of Acton, Mount Wilson, Sandberg, Lancaster, and Palmdale 516 PM PST Sun Mar 5 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PST MONDAY... * WINDS...West to northwest winds 20 to 30 mph with gusts to 45 mph...strongest through the Interstate 5 corridor and western foothills of the Antelope Valley. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Visibilities may be locally reduced at times in blowing dust and sand. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Gomberg/Hall
370 WWUS76 KLOX 060500 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 900 PM PST Sun Mar 5 2017 ...Gusty winds across portions of Southwest California through tonight... CAZ040-045-060600- /O.EXP.KLOX.WI.Y.0022.000000T0000Z-170306T0500Z/ Ventura County Coast-Ventura County Coastal Valleys- Including the cities of Ventura, Oxnard, Camarillo, Thousand Oaks, Simi Valley, Moorpark, and Newbury Park 900 PM PST Sun Mar 5 2017 ...WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... Winds will continue to diminish, allowing for the expiration of the wind advisory. $$ CAZ053-054-059-061100- /O.CON.KLOX.WI.Y.0022.000000T0000Z-170306T1100Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Antelope Valley- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, Sandberg, Lancaster, and Palmdale 900 PM PST Sun Mar 5 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... * WINDS...Areas of northwest winds 20 to 30 mph with gusts to 45 mph...mainly near the Interstate 5 corridor. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ039-052-061100- /O.CON.KLOX.WI.Y.0022.000000T0000Z-170306T1100Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 900 PM PST Sun Mar 5 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... * WINDS...areas of northwest to north winds 15 to 30 mph with gusts between 35 and 45 mph through tonight...strongest through and below passes and canyons. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. The gusty winds will likely impact portions of highways 101 and 154...especially through Gaviota and San Marcos passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$
966 WWUS76 KLOX 061105 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 305 AM PST Mon Mar 6 2017 CAZ039-052>054-059-061215- /O.EXP.KLOX.WI.Y.0022.000000T0000Z-170306T1100Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Antelope Valley- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, Dick Smith Wilderness Area, Lockwood Valley, Mount Pinos, Acton, Mount Wilson, Sandberg, Lancaster, and Palmdale 305 AM PST Mon Mar 6 2017 ...WIND ADVISORY HAS EXPIRED... Winds have diminished. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 4, 4:21 PM PST, 2 hours 47 minutes earlier.
Area forecast discussion, Mar 4, 4:21 PM PST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 421 PM PST Sat Mar 4 2017 ...update for new aviation discussion... .SYNOPSIS... A weak cold front will bring light showers to the area Sunday with much cooler temperatures. The high temperatures will warm slightly on Monday, and then high pressure and increasing offshore winds will bring a more significant warming trend, with the peak heat on Wednesday and Thursday. && .SHORT TERM...(TDY-TUE) Yesterdays moderate offshore flow has turned weakly onshore. Skies are mostly cloudy as a cirrus shield streams out ahead of a weak storm system approaching from the northwest. The marine layer, lower heights, and onshore flow will all combine to knock 10 to 20 degrees off of yesterdays max temps. A weak cold front will move through the area on Sunday. This system is much weaker than our recent storms have been, with rainfall totals of less than a quarter inch expected. Rain will start across NW SLO county before dawn. Rain will spread to at least SBA county during the morning and there is a chance it will reach VTA county late in the morning, Rain will reach VTA and LA counties in the afternoon just as a weak post frontal trof brings some shower activity to the Central Coast. Rain will turn to showers in the afternoon and then decrease from the NW later in the afternoon. The showers will end during the evening as the system exits LA county. A few north slope showers may continue past midnight as north flow sets up behind the front. Rainfall amounts will likely range from a tenth to a quarter inch. NW SLO county may see a little more. Snow levels will start out at 6000 feet and fall to 5000 feet. 1 to 3 inches of snow will fall above 5500 feet during the day. Max temps will be about 10 degrees below normal. Cool dry NW flow sets up for Monday. Skies will be partly cloudy. Max temps will recover 5 degrees or so, but will still be a few degrees below normal. As surface high pressure builds in to the north of us on Monday night and Tuesday morning the winds will pick up and there will be some sub advisory gusts through the north/south oriented passes especially the I-5 corridor. Tuesday will continue the warmer and mostly clear trend. .LONG TERM...(WED-SAT) The long term outlook is for warm and dry weather. Both the GFS and the EC agree that weak ridging extending up from the SW will hold sway over the weather. Afternoon max temps will be above normal through the period. It looks like Wed and Thu will be the warmest days with plenty of 80 degree readings across the Ventura and LA coasts and vlys, with mid to high 70s in Santa Barbara and SLO Co. The heat, as is so often the case, will be accompanied by an extended period of offshore winds from the north. These winds may be strong enough to warrant low-end advisories and will be strongest through the I-5 corridor and in the Montecito area. Extended outlook shows a chance of more rain next weekend. Nothing really big showing up in our toolkit, but GFS is hinting at rain beginning on Sunday. && .AVIATION...05/0015Z At 2307Z, there was a weak inversion at KLAX at around 800 ft deep. The top of the inversion was at around 1300 ft with a temperature of 13 deg c. Moderate confidence overall in the 00Z TAFs due to uncertainties in the timing and extent of low clouds and MVFR cigs at the coastal and vly airfields from early this evening to later tonight, then persist thru early to late Sun afternoon. There is generally hi confidence in the low clouds but the timing of the onset of the low clouds may be off +/- 1 to 2 hours. For KWJF and KPMD, there is hi confidence in VFR conditions thru Sun, altho there is a 20 percent chance of MVFR cigs at times Sun afternoon. Gusty w to nw winds will affect KPRB, KSBP, KSMX, KLAX, KWJF and KPMD on Sun afternoon as well. KLAX...Moderate confidence overall in the 00Z TAF due to uncertainties in the timing and extent of low clouds and MVFR cigs from 06Z this evening to 03Z Sun evening. There is generally hi confidence in the low clouds but the timing of the onset of the low clouds may be off +/- 1 to 2 hours. Gusty w winds can be expected at the airfield Sun afternoon and evening as well. KBUR...Moderate confidence overall in the 00Z TAF due to uncertainties in the timing and extent of low clouds and MVFR cigs from 08Z this evening thru Sun afternoon. There is generally hi confidence in the low clouds but the timing of the onset of the low clouds may be off +/- 1 to 2 hours. There is also a 30 percent chance of cigs improving to VFR aft 22Z Sun. && .MARINE...04/100 PM... For the Outer Waters, high confidence in current forecast. Winds and seas will remain below Small Craft Advisory (SCA) levels through Sunday morning. By Sunday afternoon, winds will shift to the northwest behind a cold front and increase to SCA levels. The SCA level northwest winds are expected to continue across the Outer Waters through Thursday (with some brief lulls from time to time). For the Inner Waters, moderate confidence in current forecast. For the waters north of Point Sal, winds and seas are expected to remain below SCA levels through Thursday although there is a 40% chance of SCA level gusts developing each afternoon/evening from Sunday through Tuesday. For the waters south of Point Conception, westerly winds will increase behind the cold front on Sunday with a 50% chance of SCA level winds developing across western sections. The chance of SCA level winds will continue through Monday night. && .LOX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && .HAZARD POTENTIAL OUTLOOK...(TUE-SAT) No significant hazards expected. && PUBLIC...jld AVIATION...Sirard MARINE...RAT SYNOPSIS...B weather.gov/losangeles
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 8:36 PM PST | Small Craft Advisory | LOX | 9 days |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.